MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BARE PL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BARE PL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-1.5-3-3D-ES
Medical Device Problem Codes Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis as found condition (condition of returned device): the echelon-14 and both axium prime devices were returned for analysis within a shipping box, inside of opened individual outer cartons, opened individual inner pouches, and both axium prime devices within individual introducer sheaths.Damage location details: the introducer sheath was found to be applied correctly, with the wavelock facing towards the proximal end of the pushwire.The introducer sheath was returned in good condition.The pushwire was found to be bent at ~6.7cm and broken (release wire visible) at ~7.2cm from the proximal end; in addition, the pushwire was found to be bent within the introducer sheath at ~13.4cm from the distal end.The axium prime implant coil was found to be intact with the pushwire detach element.The implant coil was found to be damaged within the introducer sheath.No other anomalies were observed.Testing/analysis (including sem reports): during testing, the axium prime implant coil was unable to advance outside of the introducer sheath.The axium prime implant coil tip outer diameter (od) was measured to be 0.0105¿, which was found to be within specification (specification.0108¿ +.0010¿/-.0020¿).The introducer sheath id (inner diameter) was measured to be.018¿ (0.45mm), which was found to be within specification (specification 0.46mm ±0.02mm).Conclusion: based on the device analysis and the reported information, the customer¿s report of ¿coil resistance/stuck in sheath¿ was able to be confirmed, as resistance was able to be reproduced with the introducer sheath during testing.A few possible causes of ¿coil resistance/stuck in sheath¿ are but not limited to, damage during preparation and/or overtightening of rhv; however, the root cause was unable to be determined.The report mentions that ¿it is not known whether the coil came out of the introducer sheath smoothly¿.It¿s likely the ¿stuck in sheath¿ occurred after the advancement against the resistance, as no damage or irregularities were mentioned prior to use (during preparation).Based on the device analysis and the reported information, the customer¿s report of ¿coil kink/damage¿ was able to be confirmed, as the implant coil was found to be damaged within the introducer sheath.The likely cause for ¿coil kink/damage¿ was determined to be caused by advancement against the reported resistance.The report mentions that ¿resistance was encountered in the hub passage of the catheter¿.Via the ifu the axium prime device was found to be compatible with the echelon-14 microcatheter.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu); in addition, a continuous saline flush was administered and maintained as indicated in the ifu.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the patient was undergoing treatment for embolization cerebral.It was noted that the patient's vessel tortuosity was unknown. it was reported that the doctor experienced resistance of the echelon microcatheter in the passage of the axium coil springs, causing defects in them.The two coils were stuck in the sheath.Also the catheter resistance was encountered within the guide catheter during the procedure.It is unknown whether there was any damage to the guide catheter. the reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).The event led to extended patient hospitalization.No patient symptoms or complications were associated with this event.Additional information was received.The cause of the resistance was not determined.Resistance was encountered in the hub passage of the catheter.It is not known whether the coil came out of the introducer sheath smoothly.Continuous saline flush was administered and maintained as indicated in the ifu.No kink or damage was observed on either the coil or the catheter after removal.The guide catheter was not a medtronic product, and no kink or damage was found on the guide catheter.It is not known whether the introducer sheath was held vertically during hydration.
 
Additional Manufacturer Narrative
Update b5.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
The patient needed to be re-approached at another time where the procedure will be rescheduled.

Brand Name
AXIUM PRIME BARE PL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key24329282
Report Number9617601-2026-01182
Device Sequence Number14680982
Product Code KRD
UDI-Device Identifier00763000313654
UDI-Public(01)00763000313654(17)270925(10)229751353
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-1.5-3-3D-ES
Device Catalogue NumberAPB-1.5-3-3D-ES
Device Lot Number229751353
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/05/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2026
Supplement Date Received by Manufacturer03/04/2026
Initial Report FDA Received Date02/12/2026
Supplement Report FDA Received Date03/04/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexFemale